Alert archive / Illinois / Frost Advisories in 2013
Frost Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Apr 25, 2013, 3:38 PM CDT for 7 counties in Illinois. It took effect at Apr 26, 2013, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2013, 3:38 PM CDT (20:38 UTC)
- In effect from
- Apr 26, 2013, 1:00 AM CDT
- Expired
- Apr 26, 2013, 6:47 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 123 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WWUS73 KILX 252038 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 338 PM CDT THU APR 25 2013 ...AREAS OF FROST POSSIBLE OVER EAST CENTRAL AND PARTS OF SOUTHEAST ILLINOIS EARLY FRIDAY MORNING... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL RESULT IN IDEAL CONDITIONS FOR THE DEVELOPMENT OF FROST EARLY FRIDAY MORNING ROUGHLY ALONG AND EAST OF I-57. ILZ045-046-055>057-062-063-260400- /O.NEW.KILX.FR.Y.0002.130426T0600Z-130426T1300Z/ CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON 338 PM CDT THU APR 25 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TEMPERATURE...LOWS RANGING FROM 32 TO 36 DEGREES * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMITH
3 follow-up statements
715 WWUS73 KILX 260455 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1155 PM CDT THU APR 25 2013 ILZ045-046-055>057-062-063-261300- /O.CON.KILX.FR.Y.0002.130426T0600Z-130426T1300Z/ CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON 1155 PM CDT THU APR 25 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT FRIDAY. * TEMPERATURE...LOWS RANGING FROM 32 TO 36 DEGREES * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BAK
699 WWUS73 KILX 260838 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 338 AM CDT FRI APR 26 2013 ILZ045-046-055>057-062-063-261300- /O.CON.KILX.FR.Y.0002.000000T0000Z-130426T1300Z/ CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON 338 AM CDT FRI APR 26 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE...LOWS IN THE MIDDLE TO UPPER 30S * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. && $$ 07
495 WWUS73 KILX 261147 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 647 AM CDT FRI APR 26 2013 ...FROST ADVISORY IS CANCELLED... ILZ045-046-055>057-062-063-261300- /O.CAN.KILX.FR.Y.0002.000000T0000Z-130426T1300Z/ CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON 647 AM CDT FRI APR 26 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE CURRENTLY IN THE UPPER 30S AND LOWER 40S ACROSS EAST-CENTRAL ILLINOIS...AND ARE NO LONGER COLD ENOUGH TO SUPPORT WIDESPREAD FROST. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Apr 25, 3:30 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 25, 3:30 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 330 PM CDT THU APR 25 2013 .DISCUSSION (UPDATED)... ISSUED 325 PM CDT THU APR 25 2013 DECIDED TO GO AHEAD AND ISSUE A FROST ADVSY FOR AREAS ROUGHLY ALONG AND EAST OF I-57 TONIGHT. LATEST MODEL DATA SUGGESTS A SLOWER RETURN FLOW SETTING UP FOR THE FAR EAST LATE TONIGHT AS THE FAIR WEATHER SYSTEM SHIFTS INTO INDIANA THIS EVENING. LATEST FORECAST SOUNDINGS ALSO SUGGESTS A SLOWER INCREASE IN HIGH LEVEL CLOUDS FROM THE WEST LATE TONIGHT THAN WHAT WE SAW EARLIER SO WILL PLAY IT ON THE SAFE SIDE AS SOME OF THE 2 METER FORECASTS HAVE DROPPED OFF A DEGREE OR TWO SINCE THE 12Z RUNS. SMITH && .AVIATION... ISSUED 1238 PM CDT THU APR 25 2013 NOT MUCH OF A SHIFT IN THE FORECAST AT THIS POINT. GUSTY WINDS TODAY EASING A BIT AFTER SUNSET...AND OTHER THAN A CU FIELD THIS AFTERNOON...VERY LITTLE TO DISCUSS UNTIL TOMORROW. TIMING OF MID LEVEL MOISTURE AND A CHANCE FOR SOME SCT PRECIP LATER IN THE AFTERNOON...WITH SYSTEM APPROACHING FROM THE SOUTH. BUT THROUGH THE TAF PC...LITTLE MORE THAN SOME SCT AC IN SPI AND DEC LIKELY. VFR THROUGHOUT. HJS && .PREV DISCUSSION... ISSUED 205 PM CDT THU APR 25 2013 SURFACE HIGH PRESSURE CENTERED JUST TO OUR WEST WILL DRIFT ACRS THE AREA THRU THE EVENING HOURS. MAIN BATCH OF CUMULUS CLOUDS DEVELOPED ACRS NORTHEAST ILLINOIS...CLOSER TO THE 850 MB THERMAL TROF. EARLY AFTERNOON TEMPERATURES STILL AVERAGING WELL BELOW NORMAL FOR THIS TIME OF YEAR WITH READINGS MOSTLY IN THE LOWER TO MIDDLE 50S. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT FORECAST CONCERNS THIS PERIOD INCLUDE FROST CHANCES ACROSS THE EAST TONIGHT AS THE SFC RIDGE AXIS SHIFTS OFF TO OUR EAST...WITH COVERAGE OF LIGHT RAIN INTO THE FORECAST AREA STARTING TOMORROW AFTN AND CONTINUING INTO SATURDAY ASSOCIATED WITH THE UPPER LOW CURRENTLY OVER ARIZONA. WITH A CLEAR SKY AND DIMINISHING WINDS THIS EVENING...LOOK FOR EARLY EVENING TEMPERATURES TO DROP OFF QUICKLY BEFORE WINDS TURN MORE SSE LATE THIS EVENING AND THEN WE SEE AN INCREASE IN HIGH LEVEL CLOUD COVER IN ADVANCE OF THE STORM SYSTEM ACRS THE SOUTHERN PLAINS. WINDS WILL REMAIN LIGHT AND SKIES WILL BE CLEAR THE LONGEST ACRS THE EAST...RESULTING IN SOME PATCHY FROST FORMATION MAINLY ALONG AND EAST OF I-57. BUT AT THIS TIME...NOT EXPECTING A PROLONGED PERIOD WHERE TEMPERATURES WILL BE THAT COLD SO WILL HOLD OFF ANY HEADLINES AT THIS TIME ACRS THE EAST. WITH RESPECT TO THE 500 MB CUTOFF LOW OVER ARIZONA...MODELS HAVE DRIFTED A BIT FURTHER NORTH WITH THE MOISTURE WITH THIS SYSTEM AS IT GETS ABSORBED INTO THE STRONGER FLOW LOCATED OVER THE CENTRAL AND NORTHERN PORTIONS OF THE COUNTRY. ALTHOUGH THE MOISTURE FIELDS WERE PAINTING A SIMILAR PICTURE OFF THE NAM AND GFS...THE HI-RES NCEP MODELS WERE HAVING A TOUGH TIME GETTING THE RAIN THIS FAR NORTH INTO OUR AREA UNTIL LATE TOMORROW OR TOMORROW NIGHT. FORECAST SOUNDINGS OFF BOTH THE NAM AND GFS STILL SHOWING A DRY LAYER IN PLACE BELOW 800 MB WITH NOT A LOT OF DEEP MOISTURE SEEN ABOVE THAT. AS A RESULT...WILL KEEP ANY PRECIP CHANCES AT THIS TIME ON THE LOW SIDE MAINLY ACRS THE SOUTH AND WEST...AND THEN GRADUALLY WORK THE RAIN CHANCES A BIT FURTHER NORTH TOMORROW NIGHT INTO SATURDAY...BUT STILL KEEPING IT IN THE CHANCE CATEGORY WITH FORECAST SOUNDINGS DURING THIS TIME PERIOD SHOWING A BIT MORE SUPPORT FOR SOME LIGHT RAIN...ESPECIALLY ACRS THE SOUTH AND EAST LATER FRIDAY THRU SATURDAY. MODELS INDICATE THE 500 MB TROF AXIS WILL BE SHIFTING TO THE EAST OF OUR AREA ON SUNDAY WITH OUR EASTERN COUNTIES STILL CLOSE ENOUGH TO THE MOISTURE AND LIFT TO KEEP SOME LOW CHANCE POPS GOING THRU THE DAY. CURRENT INDICATIONS SUGGEST PRECIP AMOUNTS WILL BE QUITE LIGHT IN OUR AREA AS THE MAIN BAROCLINIC ZONE WILL REMAIN SOUTH OF THE FORECAST AREA WITH MOST AREAS SEEING LESS THAN A QUARTER OF AN INCH. LONG TERM...MONDAY THROUGH THURSDAY AS THE SLOW MOVING UPPER LOW SHIFTS OFF TO THE EAST OF OUR AREA SUNDAY NIGHT...DRIER WEATHER WILL RETURN FOR EARLY NEXT WEEK. TEMPERATURES WILL RETURN BACK TO OR EVEN ABOVE NORMAL MONDAY THRU WEDNESDAY BEFORE ANOTHER COLD FRONT SWINGS THRU THE AREA LATE WED INTO THURSDAY. SOUTHERLY WINDS WILL GRADUALLY INCREASE LATE ON MONDAY AHEAD OF A WEAKENING SHORTWAVE AND FRONTAL BOUNDARY. WITH THE RETURN FLOW SETTING UP LATE MONDAY INTO TUESDAY...MODELS HAVE INDICATED SOME WARM ADVECTION PRECIP DEVELOP ACRS THE PLAINS LATE MONDAY INTO EARLY TUESDAY WITH SOME OF THE ACTIVITY POSSIBLY GETTING INTO FAR NW IL. WILL HAVE SLIGHT CHANCES IN THE GRIDS MONDAY NIGHT INTO TUESDAY TO COVER FOR THAT POSSIBILITY. MODELS HAVE TRENDED A BIT SLOWER WITH THE PASSAGE OF THE COLD FRONT LATE WED/THU AS THE LATEST ECMWF SUGGESTS THE UPPER LEVEL ENERGY'S EASTWARD PROGRESSION WILL COME TO A HALT AS AN UPPER LEVEL BLOCK BULDS OVER EASTERN CANADA. THIS WILL ALLOW THE DEVELOPMENT OF ANOTHER CLOSED 500 MB LOW OVER TO DEVELOP ACRS THE NORTHERN PLAINS BY LATE NEXT WEEK...RESULTING IN MORE UNSETTLED WEATHER ACRS THE NATION'S MIDSECTION JUST BEYOND THIS FORECAST PERIOD. POPS START TO INCREASE AHEAD OF THE MIDWEEK SYSTEM TUESDAY NIGHT AND CONTINUE IN THE CHANCE CATEGORY THRU AT LEAST THURSDAY. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM TO 8 AM CDT FRIDAY FOR ILZ045-046- 055>057-062-063. &&
Hazardous weather outlook, Apr 25, 3:38 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 338 PM CDT THU APR 25 2013 ILZ027>031-036-037-040-041-047>050-261100- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 338 PM CDT THU APR 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER...WITH THE RECORD CREST MOVING SOUTH TO HAVANA. MUCH OF THE SANGAMON RIVER WEST OF SPRINGFIELD WILL REMAIN FLOODED AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RECORD CREST OF THE ILLINOIS RIVER WILL MOVE SOUTHWARD THE NEXT FEW DAYS...WITH A SLOW DECREASE IN RIVER LEVELS AFTERWARD. HOWEVER...THE RIVER WILL REMAIN WELL ABOVE FLOOD STAGE INTO NEXT WEEK. ON THE SANGAMON RIVER...FLOODING WILL LARGELY SUBSIDE FRIDAY AND SATURDAY...BUT WILL CONTINUE INTO EARLY NEXT WEEK ALONG FAR WESTERN REACHES OF THE RIVER. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY AS THE NEXT COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ038-042>044-051>054-061-261100- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MOULTRIE-PIATT-SANGAMON- SHELBY- 338 PM CDT THU APR 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS LATER TUESDAY NIGHT AND WEDNESDAY AS THE NEXT COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ066>068-071>073-261100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 338 PM CDT THU APR 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER. RENEWED RISES WILL CONTINUE ALONG THE LITTLE WABASH AND EMBARRAS RIVERS...DUE TO RAINFALL OF 1.5 TO 2.5 INCHES THAT OCCURRED WEDNESDAY NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CREST ON THE WABASH RIVER IS EXPECTED TO REACH VINCENNES BY EARLY SATURDAY. FLOODING ON THE EMBARRAS RIVER NEAR STE MARIE IS EXPECTED TO SUBSIDE THIS WEEKEND. HOWEVER...FLOODING DOWNSTREAM NEAR LAWRENCEVILLE...AS WELL AS ON THE LITTLE WABASH RIVER NEAR CLAY CITY...WILL CONTINUE INTO EARLY NEXT WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY AS THE NEXT COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ045-046-055>057-261100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-VERMILION- 338 PM CDT THU APR 25 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT AREAS OF FROST WILL BE POSSIBLE OVERNIGHT AS TEMPERATURES DROP INTO THE LOW TO MID 30S IN THE HOURS BETWEEN MIDNIGHT AND DAWN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS LATER TUESDAY NIGHT AND WEDNESDAY AS THE NEXT COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ062-063-261100- CLARK-CUMBERLAND- 338 PM CDT THU APR 25 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT AREAS OF FROST WILL BE POSSIBLE OVERNIGHT AS TEMPERATURES DROP INTO THE LOW TO MID 30S IN THE HOURS BETWEEN MIDNIGHT AND DAWN. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER. RENEWED RISES WILL CONTINUE ALONG THE LITTLE WABASH AND EMBARRAS RIVERS...DUE TO RAINFALL OF 1.5 TO 2.5 INCHES THAT OCCURRED WEDNESDAY NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CREST ON THE WABASH RIVER IS EXPECTED TO REACH VINCENNES BY EARLY SATURDAY. FLOODING ON THE EMBARRAS RIVER NEAR STE MARIE IS EXPECTED TO SUBSIDE THIS WEEKEND. HOWEVER...FLOODING DOWNSTREAM NEAR LAWRENCEVILLE...AS WELL AS ON THE LITTLE WABASH RIVER NEAR CLAY CITY...WILL CONTINUE INTO EARLY NEXT WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY AS THE NEXT COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. HJS
Nearby
Frost Advisories in Illinois, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.